Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 132, NWS La Crosse, WI

August 28, 2007Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 28, 2007, 1:44 PM CDT for Taylor County, Wisconsin. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2007, 1:44 PM CDT (18:44 UTC)
Expired
Aug 28, 2007, 2:45 PM CDT
In force
61 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Taylor County, WI

The radar

The La Crosse radar (KARX), 169 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 2:00 PM CDTHAIL 0.885 W Gilman, WI
Aug 28, 2:12 PM CDTTSTM WND DMGGilman, WITREES DOWN NEAR THE INTERSECTION OF HIGHWAY 73 AND COUNTY M
Aug 28, 2:12 PM CDTNON-TSTM WND DMGGilman, WITREES DOWN NEAR THE INTERSECTION OF HIGHWAY 73 AND COUNTY M

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 12:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 281844
SVRARX
WIC119-281945-
/O.NEW.KARX.SV.W.0132.070828T1844Z-070828T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
144 PM CDT TUE AUG 28 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 245 PM CDT

* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
  WEST OF DONALD....OR ABOUT 19 MILES SOUTH OF LADYSMITH....AND
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DONALD AROUND 200 PM...
  GILMAN AROUND 205 PM...
  THE MILLER DAM FLOWAGE AND HANNIBAL AROUND 210 PM...
  JUMP RIVER AROUND 215 PM...
  KATHRYN LAKE AND PERKINSTOWN AROUND 220 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4520 9046 4513 9092 4538 9092 4537 9064
      4538 9062 4539 9045

$$

BAUMGARDT
5 follow-up statements
000 
WWUS53 KARX 281906
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
206 PM CDT TUE AUG 28 2007

WIC119-281945-
/O.CON.KARX.SV.W.0132.000000T0000Z-070828T1945Z/
TAYLOR WI-
206 PM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN TAYLOR COUNTY...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR GILMAN....OR 21 MILES SOUTHEAST OF LADYSMITH....MOVING
EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KATHRYN LAKE AND PERKINSTOWN AROUND 220 PM...
  COUNTY ROADS D AND N AROUND 225 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4520 9046 4513 9092 4538 9092 4537 9064
      4538 9062 4539 9045

$$

BAUMGARDT
000 
WWUS53 KARX 281913
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
213 PM CDT TUE AUG 28 2007

WIC119-281945-
/O.CON.KARX.SV.W.0132.000000T0000Z-070828T1945Z/
TAYLOR WI-
213 PM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN TAYLOR COUNTY...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR THE MILLER DAM FLOWAGE....OR 18 MILES WEST OF MEDFORD...
.MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS D AND N AROUND 220 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4520 9046 4513 9092 4538 9092 4537 9064
      4538 9062 4539 9045

$$

BAUMGARDT
000 
WWUS53 KARX 281924
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
223 PM CDT TUE AUG 28 2007

WIC119-281945-
/O.CON.KARX.SV.W.0132.000000T0000Z-070828T1945Z/
TAYLOR WI-
223 PM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN TAYLOR COUNTY...

LAW ENFORCEMENT REPORTED WINDS WITH THIS STORM BUT THEY WERE NOT 
PRODUCING DAMAGE. RADAR INDICATES THIS STORM IS LIKELY STRONGER THAN 
THESE REPORTS. 

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR KATHRYN LAKE....OR 14 MILES WEST OF MEDFORD....MOVING
EAST AT 35 MPH.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4520 9046 4513 9092 4538 9092 4537 9064
      4538 9062 4539 9045

$$

BAUMGARDT
000 
WWUS53 KARX 281934
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
233 PM CDT TUE AUG 28 2007

WIC119-281945-
/O.CON.KARX.SV.W.0132.000000T0000Z-070828T1945Z/
TAYLOR WI-
233 PM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN TAYLOR COUNTY...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KATHRYN LAKE....OR 11 MILES NORTHWEST OF MEDFORD....MOVING EAST
AT 15 MPH.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4520 9046 4513 9092 4538 9092 4537 9064
      4538 9062 4539 9045

$$

BAUMGARDT
000 
WWUS53 KARX 281939
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CDT TUE AUG 28 2007

WIC119-281948-
/O.EXP.KARX.SV.W.0132.000000T0000Z-070828T1945Z/
TAYLOR WI-
238 PM CDT TUE AUG 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TAYLOR COUNTY 
EXPIRES AT 245 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING WILL HAVE MOVED INTO EASTERN 
TAYLOR COUNTY.  A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR 
EASTERN TAYLOR COUNTY UNTIL 315 PM. THE WARNING FOR NORTHWESTERN 
TAYLOR COUNTY WILL BE ALLOWED TO EXPIRE AT 245 PM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4520 9046 4513 9092 4538 9092 4537 9064
      4538 9062 4539 9045

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 12:35 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 28, 12:35 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1235 PM CDT TUE AUG 28 2007

.UPDATE...
DUE TO FAIRLY EXPLOSIVE CONVECTIVE DEVELOPMENT ALONG THE FRONTAL
BOUNDARY MOVING SOUTHEAST INTO THE AREA AND POTENTIAL TRAINING OF
STORMS...WILL BE UPDATING TO INCLUDE REST OF SOUTHEAST MN AND LA
CROSSE COUNTY IN FLASH FLOOD WATCH. UPDATED WATCH AND OTHER PRODUCTS
WILL BE ISSUED MOMENTARILY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WIZ053-WIZ054-WIZ055-WIZ061.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR WIZ041.

MN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ010-IAZ011-IAZ019-IAZ029-IAZ030.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR IAZ008-IAZ009-
     IAZ018.

DAS
Hazardous weather outlook, Aug 28, 10:54 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT TUE AUG 28 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-291100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1054 AM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT SLIDING SOUTHWARD WILL TRIGGER MORE THUNDERSTORMS FOR
MUCH OF THE AREA LATE THIS AFTERNOON AND INTO TONIGHT. DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING
OF THESE THREATS SHOULD BE FROM 3 PM THIS AFTERNOON INTO THE EARLY
MORNING HOURS OF WEDNESDAY. THUNDERSTORM INITIATION IS EXPECTED
AROUND 3 PM FROM MEDFORD THROUGH WHITEHALL AND ROCHESTER. THE FRONT
AND THUNDERSTORMS WILL THEN KEEP MOVING SOUTHEAST...REACHING A LINE
FROM MAUSTON THROUGH RICHLAND CENTER TO OELWEIN BY 7 PM.

LOCATIONS THAT RECEIVED EXCESSIVE RAINFALL IN THE LAST WEEK OR SO
AND THUS HAVE SATURATED SOILS...SUCH AS PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN...COULD
EXPERIENCE FLASH FLOODING ONCE AGAIN. IF WORKING OUTSIDE ON RECENT
FLOOD DAMAGE...BE AWARE OF THIS RENEWED FLASH FLOODING POTENTIAL. AREAS
THAT HAVE BEEN WASHED OUT WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH
FLOODING DUE TO THE DIMINISHED VEGETATIVE COVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL CONTINUE TRACKING SOUTHWARD AND SHOULD EXIT
WEDNESDAY MORNING. ANY LINGERING THUNDERSTORMS WEDNESDAY MORNING
SHOULD NOT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON
AND INTO THE EARLY MORNING HOURS OF WEDNESDAY...SO KEEP ABREAST OF
LATER UPDATES. DUE TO THE THREAT OF LOCALLY HEAVY RAIN...RAINFALL
REPORTS...AS WELL AS REPORTS OF ANY FLOODING...WOULD BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON/DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:08 AM CDTFlash Flood WatchARXCrawford, Grant, La Crosse, Richland, Vernon23 hr
Aug 28, 4:18 AM CDTSevere Thunderstorm WarningARXTaylor72 min
Aug 28, 2:29 PM CDTSevere Thunderstorm WarningARXTaylor46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.